MAUDE Adverse Event Report: OWEN MUMFORD LIMITED UNISTIK 3 EXTRA; LANCET

OWEN MUMFORD LIMITED UNISTIK 3 EXTRA; LANCET
Model Number AT 1014
Medical Device Problem Codes Fail-Safe Problem (2936); Protective Measures Problem (3015); Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Code Anxiety (2328)
Date of Event 09/18/2018
Type of Reportable Event Malfunction
Event or Problem Description
Head nurse of (b)(6) stated another nurse reported to her that she was almost stuck with an exposed lancet because it did not retract after testing a patient.
 
Additional Manufacturer Narrative
Investigation was opened on 25 sep 2018 to cover several complaints over a 2 month period stating that unistik 3 comfort device needles were not retracting after use.Full report attached ((b)(4)).

Brand Name
UNISTIK 3 EXTRA
Common Device Name
LANCET
Manufacturer (Section D)
OWEN MUMFORD LIMITED
brook hill
woodstock, oxfordshire OX20 1TU
UK  OX20 1TU
MDR Report Key7963167
Report Number8021764-2018-00008
Device Sequence Number13873574
Product Code FMK
UDI-Device Identifier00384701014017
UDI-Public00384701014017
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/19/2019
Report Date (Section F) 10/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2021
Device Model NumberAT 1014
Device Lot NumberL3796
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/20/2018
Device Age29 MO
Event Location Other
Date Report to Manufacturer09/20/2018
Initial Date Received by Manufacturer 09/21/2018
Supplement Date Received by Manufacturer09/21/2018
Initial Report FDA Received Date10/12/2018
Supplement Report FDA Received Date02/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA10/12/2018